I'm on Cymbalta 30mg and Abilify 5mg, and while this barely gets me by, I was looking for something that would give me some energy and motivation. I thought about Wellbutrin, but I can't just walk in to my doc's office and be like "Hey let me get some Buproprion!" So... I've posted on here for other things, but does a Cymbalta + Wellbutrin combo sound good to anyone? Am I being redundant?? I can't go up to 60mg because I get more depressed for some odd reason. What about Strattera? Thanks!!!
A good drug for energy and motivation?
Question posted by roger_d_1989 on 17 June 2014
Last updated on 5 May 2021
People who don’t understand or don’t have depression should not be telling anyone that medication is
Not the answer. I had suicidal attempts several times. I am on trazodone now for 15 years and it has Saved my life! Meds are important!!!
If you're on 30mg. of Cybmalta (I am too); Wellbutrin might give you an energy boost. I was on it for over 25 years and it made me impatient and edgy. The brand is VERY expensive and I had no luck with the generic. However, it works for a lot of people who say it helps libido & energy levels. If you tell your doctor that you feel sluggish, he'll probably recommend it because there's nothing else that works only the dopamine receptors. My suggestion, is to have strong coffee in the morning and afternoon and see if that gives you a lift. If you try Wellbutrin, you may want to research the different generic brands. Supposedly, some are better than others. Try taking the Cymbalta at before bed and you may not feel so tired the next day. The only other antidepressant that I've tried that boosts energy, is Trintellix (no generic). At first, it was great, but increased my anxiety and that's a problem for me. Cymbalta is certainly not perfect, but at least it relieves anxiety. Good luck!
Pregabalin are the answer !! Try - 150mg dosage in the morning and you’ll be right all day x
It may depend on your Health Conditions. I tried Adderall While taking a low-dose of Wellbutrin to help me focus because of ADHD, and I started having a frequent rapid heart rate problem that occurred for an extended time! Not good! I had to stop using it. I was having a problem with hypertension at the time and didn’t know it yet, however I do recommend getting tests run that may be important enough to be sure!
I'm currently on Prozac and suffer from depression and fatigue. It helps with the depression but no energy or motivation for anything. I asked my Nurse Practitioner about Vyvanse or Adderall and he said I had to get tested for add. So how do others get it for fatigue
Hi roger_d_1989. Your problem could be Cymbalta. I’m tapering off slowly now and almost completely off but before I started tapering I had no energy and absolutely no motivation. I had so many other horrible side effects from Cymbalta and I wish I would have realized sooner that it was causing my problems. I have motivation to do things again and the energy to do them. It’s like I’ve been asleep for years and I’m just waking up. I care about people and things now. I have a life again and it feels good.
There is a disorder associated with long-term selective serotonin and/or norepinephrine reuptake inhibitor use called serotonin apathy syndrome, which may be what you experience when cymbalta is increased. I was on cymbalta and Wellbutrin for about 8 years but I just couldn’t care about doing everyday life maintenance tasks. For actually 20+years, because I’ve always been on an ssri or ssnri. One year ago my current pdoc put me on adderall to try and break through the apathy and it was a miracle. But I have bipolar disorder and have to be very careful about going into mania, so I stopped the Wellbutrin and stayed on the adderall, with tegretol as my mood stabilizer.
I can answer part of yr question, fine something other than Cymbalta. Cymbalta makes you more depressed, I was on 60mg for a month. I had no energy, I felt sad, Cymbalta isn’t a good antidepressant. Be save!
Ritalin is more powerful than Wellburtin. Talk to your doctor about Ritalin. Adderall is for ADHD, but Ritalin is another option for people who is lack of energy but doesn't have ADHD. One has to be very careful about this drug as it is highly habit-forming, so talk to your doctor first.
I was a psychologist for many years and had to stop due to depression and bipolar sleep
If anxiety is your issue I would not recommend Wellbutrin. I was on Lexapro for years (after trying Cymbalta, Effexor, and Pristiq), I felt great on the Lexapro but I gained a good bit of weight on it so my doc recommended Wellbutrin. It can cause weight loss and is a bit energizing. I had never had a panic attack until I tried Wellbutrin. It was a terrifying experience and Wellbutrin made me so scared and edgy all the time. It was horrible!! But cymbalta had a similar effect for me so maybe you are more tolerant. Everyone is different. I guess just be careful and be as open and honest with your doc as possible. I’ve finally found “my drug” in Prozac. I have tons of wnergy and feel great.
I’m on several anti d’s and mood stabilizers. I was taking the generic Wellbutrin in the morning and it helped energize for several years. When I started feeling exhausted during the day again my dr added generic Ritalin. It not only gives me a kick in the morning, but helps with concentration too.
I am on both. I have just started the cymbalta with the bupropion and already feel a difference. The only problem I have had today is extreme exhaustion (more than normal for me.) I am very hopeful! I have suffered from OA since I was 6 yrs old and am now 66yrs. I am hoping my pain level will decrease some. It is looking good!
I had a similar issue. Taking Cymbalta 30 mg and Wellbutrin 450 mg. Dr added Abilify 5 mg. I have more energy. At least enough to do household chores again, but not so much as to feel "wired".
Although it's been three years since you asked, I related to this question and there wasn't an answer like mine so... I do hope you've gotten the right combo by now.
The triple combo seems to improve all my symptoms for Major Depression Disorder. The Psych NP tried to up my Abilify from 5 mg per day to 30 mg per day and I had a major meltdown - couldn't stop crying and I had nothing to cry about! MD brought me back down to 5 mg per day. Hope this helps, good luck
im alwas tired of being tired and my doc wont really help me i told him so menny times can u help me out in what to take
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.